MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 76168
Medical Device Problem Codes Disconnection (1171); Connection Problem (2900)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint sample, or photo of the issue was not received.An evaluation of the device history record and the inspection/coc information for the connector and tubing, showed there were no discrepancies noted.It was learned that the user did not tie band the connection as is noted in the instructions for use for the convenience kit.Specifically under precautions section 6 "pushing user made connections past the second barb and tie-banding all user made connections will prevent disconnection and leaks".All available information has been placed on file in quality management for appropriate tracking, trending and follow up.(b)(4).
 
Event or Problem Description
The customer reported that during a cardiopulmonary bypass (cpb) procedure, the tubing on line 13 disconnected from the 1/4'' connector port on line 3.This disconnect of a user made connection resulted in a 200 cc blood loss.The line was reconnected and not changed out.There was no delay and the surgery was completed successfully.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key7645385
Report Number1212122-2018-00009
Device Sequence Number125824
Product Code OEZ
UDI-Device Identifier00699753505469
UDI-Public(01)00699753505469
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number76168
Device Lot NumberWC12
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2018
Initial Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1